Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 105, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 16, 2000, 4:10 PM EDT for Lafayette County, Madison County, Taylor County, Florida. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 16, 2000, 4:10 PM EDT (20:10 UTC)
- Expired
- Jul 16, 2000, 4:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 70 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 4:30 PM EDT | Thunderstorm Wind | Perry, FL | Downed trees on power lines. Reported by the Taylor County Sheriff. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 162012 SVRTLH FLC067-079-123-162045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 410 PM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAFAYETTE COUNTY IN FLORIDA SOUTHERN MADISON COUNTY IN FLORIDA NORTHERN AND CENTRAL TAYLOR COUNTY IN FLORIDA * UNTIL 445 PM EDT * AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER CABBAGE GROVE...OR ABOUT 30 MILES SOUTHEAST OF TALLAHASSEE...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 445 PM EDT... SCANLONB...ECONFINA IDDO SHADY GROVE...SECOTAN THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS AND LARGE HAIL. LAT...LON 3025 8389 3006 8393 3007 8327 3039 8320 TREXLER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:03 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 16, 3:03 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FIRE WEATHER CONCERNS
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT SUN JUL 16 2000
IN THE UPPER LEVELS MODELS INDICATE THAT LOW AND ASSOCIATED TROF
AXIS ACROSS THE EASTERN U.S. WILL LIFT TO THE NE AS THE RIDGE OVER
THE CENTRAL AND SOUTHERN PLAINS SPREADS EASTWARD ACROSS MUCH OF THE
GULF COAST REGION BY LATE MONDAY/EARLY TUESDAY. ANOTHER VORT MAX IS
ADVERTISED BY THE MODELS TO DROP DOWN OVER THE TOP OF THE RIDGE ON
EARLY TUESDAY...BUT ALL MODELS HAVE DIFFERING SOLUTIONS WITH THE
AVN/NGM PLACING THE RELATIVELY WEAK VORT CENTER OVER N GA/ERN TN
...WHILE THE ETA IS A LITTLE FASTER AND HAS THIS FEATURE OVER
WESTERN SC/N CENTRAL GA BY 12 UTC TUE. AT ANY RATE I THINK THAT AS
THE SURFACE AND UPPER LEVEL RIDGE BUILDS EASTWARD THIS SHOULD SHUNT
MOST (IF ANY) OF THE AFFECTS OF THIS IMPULSE TO THE N AND E OF MY
CWFA.
AT THE SURFACE ALL MODELS WANT TO KEEP THE BOUNDARY THAT CURRENTLY
LIES ACROSS THE MIDDLE OF MY FORECAST AREA OVER THE REGION...BUT BY
TUESDAY THE BOUNDARY BECOMES MUCH LESS DISCERNABLE.
AS FOR THE SEABREEZE INFLUENCE... THE 1000-700MB MEAN FLOW FOR
MONDAY AND TUESDAY WILL BE FAIRLY STRONG FLOW (~10-15) FROM THE NW
OVER THE PANHANDLE SECTIONS...BUT MAINLY W OVER THE EASTERN BIG
BEND. CLIMATOLOGICALLY THE W-NW FLOW AT THAT STRENGTH WARRANTS POPS
IN THE 30-40 PERCENT RANGE OVER BOTH THE PANHANDLE AND BIG BEND
REGIONS. HOWEVER...SINCE MODEL SOUNDINGS ARE SHOWING A MUCH DRIER
AIRMASS THAN CLIMATOLOGY...WITH PWAT VALUES ABOUT A QUARTER TO A
HALF INCH BELOW CLIMO WILL GO MUCH LOWER ON POPS AND USE 20 PERCENT
OR LESS FOR THE NEXT TWO DAYS. THE EXCEPTION WILL BE THE EASTERN BIG
BEND WHERE THE AFFECTS OF THE WEAK SURFACE BOUNDARY ALONG WITH
SEABREEZE INFLUENCES AND THE AFFECTS OF THE UPPER LEVEL VORT CENTER
WILL JUSTIFY SLIGHTLY HIGHER POPS (~30% FOR TUESDAY).
GUIDANCE TEMPS HAVE BEEN RUNNING A FEW DEGREES TOO COOL FOR HIGHS
AND MUCH TOO COOL FOR LOWS. WILL THEREFORE MAKE SOME ADJUSTMENTS TO
GUIDANCE TEMPS...BUT HIGHS NEXT TWO DAYS UPPER 90S TO AROUND 100
INLAND AREAS...MID 90S COASTAL. AND WILL RAISE LOWS A CATEGORY OR TWO.
MARINE: SCEC CONTINUES TO LOOK GOOD THROUGH MONDAY NIGHT WITH
MODELS INDICATING 15 TO 20 KNOTS FROM THE SW...BUT BECOMING W BY
EARLY TUESDAY.
FIRE WX: MINIMUM RH VALUES WILL WARRANT RED FLAG WARNING THROUGH
SUNSET...AND FIRE WEATHER WATCH ON MONDAY DUE TO MARGINAL DURATIONS
OF LOW RH.
EXTENDED: WILL CONTINUE WITH A SLIGHT CHANCE/CHANCE OF THUNDERSTORMS
THROUGH FRIDAY. TEMPS SLIGHTLY ABOVE CLIMO.
PRELIMINARY NUMBERS (SUBJECT TO CHANGE):
TLH 074/101 074/100 -1-2
PFN 081/095 081/095 -1-2
DHN 072/100 076/100 0102
ABY 073/100 074/100 0102
VLD 073/100 074/100 -1-2
.TLH...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING ALL ZONES UNTIL SUNSET.
RED FLAG WARNING FOR MAINLY INLAND ZONES MONDAY AFTN.
FIRE WEATHER WATCH FOR COASTAL AREAS MONDAY AFTN.
MOLLEREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:52 PM EDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 23 min |
| Jul 16, 3:58 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 32 min |
| Jul 16, 4:42 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 33 min |
| Jul 16, 6:25 PM EDT | Severe Thunderstorm Warning | TAE | Dixie | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.